Alert archive / Georgia / Wind Advisories in 2006

Wind Advisory 12, NWS Atlanta, GA

June 13, 200614 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Jun 13, 2006, 4:28 AM EDT for 14 counties in Georgia. It took effect at Jun 13, 2006, 4:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2006, 4:28 AM EDT (08:28 UTC)
In effect from
Jun 13, 2006, 4:00 PM EDT
Expired
Jun 14, 2006, 2:00 AM EDT
In force
10 hr
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 130828
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EDT TUE JUN 13 2006

GAZ085-086-096>098-105>113-131630-
/O.NEW.KFFC.WI.Y.0012.060613T2000Z-060614T0800Z/
JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...CORDELE...VIDALIA
428 AM EDT TUE JUN 13 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
EDT WEDNESDAY. 

WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ACROSS PORTIONS OF
EAST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT AS REMNANTS
OF TROPICAL STORM ALBERTO APPROACHES AND THEN MOVES INTO SOUTHEAST
GEORGIA. WINDS GENERALLY IN THE 15 TO 25 MPH RANGE WITH GUSTS UP
TO 40 MPH WILL BE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DRIVERS ARE ADVISED TO USE EXTRA CAUTION. 
ROUGH CHOP COULD OCCUR ON AREA LAKES. BOATERS SHOULD ALSO USE
EXTRA CAUTION. 

$$
2 follow-up statements
000 
WWUS72 KFFC 131928
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT TUE JUN 13 2006

GAZ096-105-107-132030-
/O.CAN.KFFC.WI.Y.0012.060613T2000Z-060614T0800Z/
BLECKLEY-DOOLY-PULASKI-
328 PM EDT TUE JUN 13 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WIND ADVISORY. 

$$

GAZ085-086-097-098-106-108>113-140215-
/O.EXT.KFFC.WI.Y.0012.060613T2000Z-060614T0600Z/
JOHNSON-EMANUEL-LAURENS-TREUTLEN-CRISP-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...CORDELE...VIDALIA
328 PM EDT TUE JUN 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY. 

WINDS ARE EXPECTED TO BECOME STRONG AND GUSTY ACROSS PORTIONS OF
EAST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT AS REMNANTS
OF TROPICAL STORM ALBERTO APPROACHES AND THEN MOVES INTO
SOUTHEAST GEORGIA. WINDS GENERALLY IN THE 15 TO 25 MPH RANGE WITH
GUSTS UP TO 40 MPH WILL BE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DRIVERS ARE ADVISED TO USE EXTRA CAUTION.
ROUGH CHOP COULD OCCUR ON AREA LAKES. BOATERS SHOULD ALSO USE
EXTRA CAUTION.

$$
000 
WWUS72 KFFC 140256
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT TUE JUN 13 2006

GAZ085-086-097-098-106-108>113-140600-
/O.CON.KFFC.WI.Y.0012.000000T0000Z-060614T0600Z/
JOHNSON-EMANUEL-LAURENS-TREUTLEN-CRISP-WILCOX-DODGE-TELFAIR-
WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...DUBLIN...CORDELE...VIDALIA
1056 PM EDT TUE JUN 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY. 

WINDS WILL REMAIN STRONG ACROSS PORTIONS OF EAST CENTRAL GEORGIA
ACROSS AREAS SOUTH AND EAST OF MACON TONIGHT AS REMNANTS OF
TROPICAL STORM ALBERTO MOVE ACROSS SOUTHEAST GEORGIA. WINDS
GENERALLY IN THE 15 TO 25 MPH RANGE WITH GUSTS UP TO 35 MPH WILL
BE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. DRIVERS ARE ADVISED TO USE EXTRA CAUTION.
ROUGH CHOP COULD OCCUR ON AREA LAKES. BOATERS SHOULD ALSO USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Jun 13, 3:30 AM EDT, 58 minutes earlier.

Area forecast discussion, Jun 13, 3:30 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 AM EDT TUE JUN 13 2006

.SHORT TERM...(TODAY THROUGH THURSDAY)
ALL EYES ON ALBERTO AS IT MAKES IT WAY TOWARD THE FLORIDA BIG BEND
AREA. LATEST NHC FORECAST STILL HAS ALBERTO MAKING LANDFALL THIS
MORNING AS A CAT 1 HURRICANE THEN WEAKENING AS IT MOVES NORTHEAST
ACROSS NORTH FLORIDA INTO SOUTHEAST GEORGIA THIS EVENING. REMNANTS
OF ALBERTO PROGGED TO CONTINUE MOVING NORTHEAST AND INTO THE
CAROLINAS EARLY WEDNESDAY BEFORE FINALLY PUSHING OFF THE NORTH
CAROLINA COAST WEDNESDAY NIGHT. MEANWHILE MODELS SHOW OLD BOUNDARY
MEANDERING ACROSS NORTHCENTRAL GEORGIA TODAY BEFORE GETTING ABSORBED
BY ALBERTO TONIGHT. WILL CONTINUE PREVIOUS FORECAST TREND WITH
LIKELY TO CATEGORICAL POPS ACROSS THE SOUTHERN HALF OF THE COUNTY
WARNING AREA TODAY INTO TONIGHT...WITH CHANCE POPS ELSEWHERE. WILL
BEGIN TO TAPER PRECIP CHANCES FROM THE NORTHWEST LATE TONIGHT/EARLY
WEDNESDAY AS ALBERTO MOVES INTO THE CAROLINAS. PRECIP TOTALS STILL
LOOKING LIKE 1 TO 3 INCHES(WITH ISOLATED HIGHER AMOUNTS POSSIBLE)
...MAINLY ACROSS SOUTHERN HALF OF THE AREA). MUCH OF THIS AREA DRY
AND SHOULD BE ABLE TO HOLD THIS AMOUNT OF RAINFALL SO NO FLOOD
WATCHES ANTICIPATED AT THIS TIME. EXPECT WINDS TO PICKUP LATER TODAY
INTO TONIGHT AS ALBERTO GETS CLOSER... PLAN TO ISSUE A WIND
ADVISORY FOR EXTREME SOUTHEAST PORTIONS. WILL LIMIT PRECIP CHANCES TO
EXTREME E-SE SECTIONS WEDNESDAY AFTERNOON...ENDING ALL PRECIP BY
WEDNESDAY NIGHT AS SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE
AREA. DRY FORECAST LOOKS TO CONTINUE THURSDAY WITH REMNANTS OF
ALBERTO WELL OFF THE MID ATLANTIC COAST AND HIGH PRESSURE CENTERED
OVER THE GREAT LAKES.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
GFS SHOWS SURFACE HIGH DRIFTING SOUTHEAST FROM THE GREAT LAKES
THURSDAY NIGHT/FRIDAY...AND BECOMING CENTERED NEAR THE MID-ATLANTIC
COAST SATURDAY INTO MONDAY. GFS HINTS AT A WEAK SURFACE TROUGH
EXTENDING SOUTHWARD ACROSS THE CAROLINAS INTO NORTHEAST GEORGIA
MONDAY BUT MOISTURE APPEARS LIMITED. MODELS INDICATING BETTER
MOISTURE OVER THE AREA TUESDAY AS SURFACE HIGH PUSHES FARTHER OUT TO
SEA AND A WEAK BOUNDARY DRIFTS SOUTHWARD FROM THE OHIO VALLEY. WILL
GO WITH LOW POPS TUESDAY FOR NOW WITH SEVERAL MODEL RUNS YET TO GO.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         82  65  87  66 /  40  30  10   5
ATHENS          81  64  85  63 /  40  30  30   5
GAINESVILLE     81  64  85  63 /  30  40  20  10
ROME            88  63  92  59 /  10  10  10  10
COLUMBUS        83  68  91  69 /  60  30  20   5
MACON           83  68  89  65 /  60  40  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM  4 PM THIS AFTERNOON TO 4 AM EDT WEDNESDAY FOR
BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...LAURENS...
MONTGOMERY...PULASKI...TELFAIR...TOOMBS...TREUTLEN...WHEELER...WILCOX
.

&&
Hazardous weather outlook, Jun 12, 10:15 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT MON JUN 12 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1015 PM EDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK COLD FRONT NORTH GEORGIA MONDAY EVENING WILL DRIFT SOUTH
THROUGH TONIGHT. MEANWHILE...ALBERTO WILL MOVE CLOSER TO GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN. THE MOST LIKELY LOCATION FOR
THUNDERSTORMS WILL BE GENERALLY ALONG AND SOUTH OF A LINE FROM
LAGRANGE TO WASHINGTON.

.DISCUSSION...
RESIDUAL INSTABILITY OVERNIGHT WILL BE MARGINAL WITH CAPES EXPECTED
TO BE AROUND 500. WEAK ASCENT CAUSED BY UPPER LEVEL DIFFLUENCE MAY
RESULT IN A FEW THUNDERSTORMS. THE BEST COMBINATION OF ASCENT AND
INSTABILITY WILL BE OVER CENTRAL GEORGIA. UPDRAFTS WILL BE FAIRLY
WEAK...MAKING LIGHTNING AND LOCALLY HEAVY RAINFALL THE ONLY HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT ACROSS NORTH AND
CENTRAL GEORGIA.

Nearby

Wind Advisories in Georgia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.